Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

195 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Developed red patches and itching all over body post hysterectomy. What could be the cause?

Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2609 Questions

default
Posted on Wed, 11 Dec 2013 in Skin Hair and Nails
Question: my mom, age 59, suddenly developed red patches and itch all over her body and face. she is recovering after hysterectomy done last month. she recently got off all pills and antibiotics 2 days back. she is taken levocetrizine and that has given some relief but the red and itchy patches are still there.
doctor
Answered by Dr. Geetika Paul 13 hours later
Brief Answer: Generalized drug rash : Avoid all drugs Detailed Answer: Hi XXXX, I understand your concern regarding the skin problem and I hope I will be able to help you in the same. Now it looks like your mother developed an allergic drug rash. Since she just had a hysterectomy done, she was obviously on various drugs. The type of generalized rash that she developed can occur in patients on antibiotics and pain killers. She is now off all drugs since two days which is something good. In cases of generalized drug rash, we should ideally stop all the drugs . We need to give her antihistamines. She has already taken levocetrizine with some effect. She should it twice a day continuously for atleast four to five days. Sometimes antihistamines alone are sufficient but in cases when the rash still persists, oral steroids also have to be started according to the weight of the patient. Any drug which one takes tends to persist in the body for few days even if one stops taking it. So it might take a few days before complete clearance of the drug rash. But she should avoid all other drugs for the time being. Hope it helps, If you need any further clarifications, please ask. Dr Geetika Paul.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Rash

doctor1 MD

My daughter was complaining of feeling sick yesterday and was coughing and acting like she wanted to throw up. She threw up a little last night and is still coughing today. She complained that her face was itchy and I noticed she developed a small rash on her cheek near her eye.

doctor1 MD

Yes. I am allergic to sulfa drugs. I have swelling of ankles and legs and rash bumps with terrible itching. Saw my dr on Friday and he thought it was from my connective tissue disease. Well today is sat and swelling is down but itch is still bad and nothing I try stops the itch. The only thing different I m taking is mucinex and I m allergic to sulfa. I have takin before and no problems but got the dm max this time. Ugh. Help

doctor1 MD

hi
i have high heart rate always above 90 to 100 and also
some times fluttering in chest.
currently suffering from sore throat dry cough
is it sign of heart disease?
i have fever few days back and also has developed some rashes
on my skin throught out my body

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...Hi Doctor,I have been having slight blood loss along with my stools and i have rashes/boils that are slightly painful on the hand,the ones that are gone have left black patches on my skin..I also experience lot of fatigue and i feel hungry all the time

doctor1 MD

Hi Doctor, I have started taking Losar 50 since last 5 days for Blood Pressure. Is it a very strong medicine or is it normal one to take since I have started having high blood pressure only recently. And shd i continue it life long or shd I stop...

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

hi iam having skin rashes in leg and hands. its chronic problem